Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 50, NWS Midland/Odessa, TX

April 19, 2011

NWS Midland/Odessa, TX issued this red flag warning at Apr 19, 2011, 2:51 PM CDT. It took effect at Apr 20, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 2:51 PM CDT (19:51 UTC)
In effect from
Apr 20, 2011, 12:00 PM CDT
Expired
Apr 20, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WWUS84 KMAF 191951
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT TUE APR 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF
15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR ALL OF WEST TEXAS AND
SOUTHEAST NEW MEXICO EXCEPT FOR THE PRESIDIO VALLEY...

...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15
PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN
HORN AND HIGHWAY 54 CORRIDOR...

.A FAIRLY TIGHT SURFACE PRESSURE GRADIENT OVER THE AREA WILL
RESULT IN 20 FOOT WINDS SPEEDS OF 20 MPH OR MORE OVER SOUTHEAST
NEW MEXICO AND SOUTHWEST TEXAS THIS AFTERNOON. WARM TEMPERATURES
AND DRY AIR OVER THE REGION WILL RESULT IN RELATIVE HUMIDITIES IN
THE SINGLE DIGITS. CRITICAL FIRE WEATHER CONDITIONS WILL RETURN IN
THE GUADALUPE MOUNTAINS WEDNESDAY...AND POSSIBLY ACROSS THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN
CORRIDOR THURSDAY. 

NMZ114-TXZ258-200300-
/O.NEW.KMAF.FW.W.0050.110420T1700Z-110421T0200Z/
/O.NEW.KMAF.FW.A.0041.110421T1700Z-110422T0200Z/
/O.CON.KMAF.FW.W.0049.000000T0000Z-110420T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
151 PM MDT TUE APR 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...

* AFFECTED AREA: IN TEXAS AND NEW MEXICO...GUADALUPE MOUNTAINS. 

* TIMING: RED FLAG WARNING...UNTIL 9 PM MDT THIS EVENING...AND
  AGAIN FROM 11 AM MDT TO 8 PM MDT WEDNESDAY. FIRE WEATHER
  WATCH...FROM 11 AM MDT TO 8 PM MDT THURSDAY. 

* WIND: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH...HIGHER IN THE 
  MOUNTAINS.

* HUMIDITY: 5 TO 10 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

NMZ115-TXZ057-200300-
/O.NEW.KMAF.FW.A.0041.110421T1700Z-110422T0200Z/
/O.CON.KMAF.FW.W.0049.000000T0000Z-110420T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
251 PM CDT TUE APR 19 2011 /151 PM MDT TUE APR 19 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW 
MEXICO PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST
NEW MEXICO PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR...

* AFFECTED AREA: SOUTHEAST NEW MEXICO PLAINS AND THE VAN HORN AND
  HIGHWAY 54 CORRIDOR. 

* TIMING: UNTIL 10 PM CDT...OR 9 PM MDT THIS EVENING.

* WIND: THIS AFTERNOON AND THURSDAY...WEST 15 TO 25 MPH WITH GUSTS
  TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-058>063-067>070-074-075-080>082-200300-
/O.CON.KMAF.FW.W.0049.000000T0000Z-110420T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
251 PM CDT TUE APR 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN
BASIN...THE TRANS PECOS...THE DAVIS AND APACHE MOUNTAINS...THE 
BIG BEND AREA...AND THE MARFA PLATEAU...

* AFFECTED AREA: THE PERMIAN BASIN...THE TRANS PECOS...THE DAVIS
  AND APACHE MOUNTAINS...THE BIG BEND AREA...AND THE MARFA
  PLATEAU...

* TIMING: UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. 

* WIND: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$
3 follow-up statements
149 
WWUS84 KMAF 200538
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 AM CDT WED APR 20 2011

...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE
GUADALUPE MOUNTAINS...

...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND EXTREME FIRE
DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE IN THE GUADALUPE
MOUNTAINS WEDNESDAY THOUGH THE REMAINDER OF THE AREA WILL GET A
REPRIEVE FROM DANGEROUS FIRE WEATHER CONDITIONS DUE TO A COLD
FRONT. MOISTURE WILL PULL BACK EAST THURSDAY AND CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ACROSS THE GUADALUPE
MOUNTAINS...AS WELL AS THE SOUTHEAST NEW MEXICO PLAINS...AND VAN
HORN CORRIDOR.

NMZ114-TXZ258-201100-
/O.CON.KMAF.FW.W.0050.110420T1700Z-110421T0200Z/
/O.CON.KMAF.FW.A.0041.110421T1700Z-110422T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
1138 PM MDT TUE APR 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE GUADALUPE MOUNTAINS...

* AFFECTED AREA: IN TEXAS AND NEW MEXICO...GUADALUPE MOUNTAINS.

* TIMING: RED FLAG WARNING...FROM 11 AM MDT TO 8 PM MDT
  WEDNESDAY. FIRE WEATHER WATCH...FROM 11 AM MDT TO 8 PM MDT
  THURSDAY.

* WIND: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH...HIGHER IN THE 
  MOUNTAINS.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ115-TXZ057-201100-
/O.CON.KMAF.FW.A.0041.110421T1700Z-110422T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
1238 AM CDT WED APR 20 2011 /1138 PM MDT TUE APR 19 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR...

* AFFECTED AREA: SOUTHEAST NEW MEXICO PLAINS AND THE VAN HORN 
  ANDHIGHWAY 54 CORRIDOR. 

* TIMING: THURSDAY AFTERNOON AND EVENING.

* WIND: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
387 
WWUS84 KMAF 200919
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CDT WED APR 20 2011

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

.CRITICAL FIRE WEATHER CONDITIONS WILL BE RESTRICTED TO THE
GUADALUPE MOUNTAINS TODAY WITH A COLD FRONT REDUCING THE FIRE
WEATHER THREAT ACROSS THE REMAINDER OF THE AREA. THE FRONT WILL
BEGIN TO RETREAT EAST THURSDAY ALLOWING CRITICAL FIRE WEATHER
CONDITIONS TO EXPAND INTO THE ADJACENT PLAINS IN SOUTHEASTERN NEW
MEXICO AND CULBERSON COUNTY.

NMZ114-TXZ258-202100-
/O.UPG.KMAF.FW.A.0041.110421T1700Z-110422T0200Z/
/O.NEW.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
/O.CON.KMAF.FW.W.0050.110420T1700Z-110421T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
319 AM MDT WED APR 20 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
GUADALUPE MOUNTAINS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING: LATE MORNING INTO THE EARLY EVENING HOURS.

* WIND: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ057-202100-
/O.UPG.KMAF.FW.A.0041.110421T1700Z-110422T0200Z/
/O.NEW.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
419 AM CDT WED APR 20 2011 /319 AM MDT WED APR 20 2011/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 
SOUTHEASTERN NEW MEXICO...AND THE VAN HORN AND HIGHWAY 54 
CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
9 PM CDT /8 PM MDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

* TIMING: THURSDAY AFTERNOON AND EVENING.

* WIND: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
331 
WWUS84 KMAF 202014
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT WED APR 20 2011

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

.CRITICAL FIRE WEATHER CONDITIONS WILL BE RESTRICTED TO THE
GUADALUPE MOUNTAINS THIS AFTERNOON WITH A COLD FRONT REDUCING THE
FIRE WEATHER THREAT ACROSS THE REMAINDER OF THE AREA. A DRYLINE
WILL PUSH EASTWARD TO THE EASTERN PERMIAN BASIN AND THE LOWER
TRANS PECOS REGION THURSDAY AFTERNOON...AND EASTWARD THROUGH ALL
BUT THE LOWER TRANS PECOS FRIDAY. GUSTY SOUTHWESTERLY WINDS WILL
DEVELOP ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR BOTH AFTERNOONS.
VERY LOW RELATIVE HUMIDITY AND ONGOING EXTREME FIRE DANGER WILL
KEEP CRITICAL FIRE WEATHER CONDITIONS IN PLACE ACROSS THESE
LOCATIONS BOTH DAYS. 

NMZ114-TXZ258-210815-
/O.NEW.KMAF.FW.A.0042.110422T1700Z-110423T0200Z/
/O.CON.KMAF.FW.W.0050.000000T0000Z-110421T0200Z/
/O.CON.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
214 PM MDT WED APR 20 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE GUADALUPE MOUNTAINS... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE GUADALUPE
MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE 
GUADALUPE MOUNTAINS...

* TIMING: THROUGH EARLY THIS EVENING...THEN AGAIN DURING THE LATE
  MORNING THROUGH EARLY EVENING HOURS THURSDAY AND FRIDAY. 

* WIND: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ115-TXZ057-210815-
/O.NEW.KMAF.FW.A.0042.110422T1700Z-110423T0200Z/
/O.CON.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
314 PM CDT WED APR 20 2011 /214 PM MDT WED APR 20 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AND HIGHWAY 54
CORRIDOR...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE SOUTHEAST
NEW MEXICO PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... 

* TIMING: THURSDAY AND FRIDAY AFTERNOON AND EVENING.

* WIND: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 19, 1:14 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 19, 1:14 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
114 PM CDT TUE APR 19 2011

.DISCUSSION...
THE 18Z AVIATION FORECAST DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO THROUGH THE NEXT 24 HOURS. WESTERLY WINDS SUSTAINED BETWEEN
15-20 KNOTS...WITH A FEW GUSTS OVER 25 KNOTS WILL PERSIST THIS
AFTERNOON BEFORE DECREASING EARLY THIS EVENING. A COLD FRONT
CURRENTLY SITUATED ACROSS THE CENTRAL SOUTH PLAINS SHOULD SLOW
THIS AFTERNOON...BUT STILL LOOKS ON TRACK TO GET A PUSH INTO THE
FAR SOUTHEAST NEW MEXICO PLAINS AND PERMIAN BASIN LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. WINDS WILL SHIFT TO THE NORTHEAST
AROUND 10 KNOTS FOLLOWING THE PASSAGE OF THIS FEATURE.

&&

.PREV DISCUSSION... /ISSUED 1144 AM CDT TUE APR 19 2011/

UPDATE...
THE UPDATED PUBLIC AND FIRE WEATHER FORECAST DISCUSSIONS ARE
INCLUDED BELOW.

DISCUSSION...
SURFACE LOW PRESSURE AND ASSOCIATED TROUGHING EXTENDS FROM
SOUTHWESTERN MISSOURI THROUGH WEST TEXAS AND EASTERN NEW MEXICO
LATE THIS MORNING. WESTERLY WINDS HAVE INCREASED ACROSS MOST OF
THE FORECAST AREA THIS MORNING...WITH HIGH WINDS ALREADY
MATERIALIZING AT GUADALUPE PASS. A VERY DRY AIRMASS IS IN PLACE
ACROSS THE REGION WITH SURFACE DEWPOINTS FALLING INTO THE UPPER
TEENS TO THE 20S OVER JUST ABOUT ALL LOCATIONS AS OF 11 AM CDT.
ANOTHER HOT...DRY...AND BREEZY/WINDY AFTERNOON IS EXPECTED ACROSS
WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WE MADE SOME MINOR
ADJUSTMENTS TO FORECAST HIGHS TODAY...LOWERED HIGHS A BIT ACROSS
PARTS OF THE WESTERN PERMIAN BASIN/TRANS PECOS...AND SOUTHEAST NEW
MEXICO PLAINS. OTHERWISE...LOOKS LIKE THE PREVIOUS FORECAST IS
GENERALLY ON TRACK.

FIRE WEATHER...
RED FLAG WARNING REMAINS ON TRACK TODAY...WIND SPEEDS HAVE ALREADY
INCREASED TO AROUND 20 MPH ACROSS PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS...UPPER TRANS PECOS...MARFA PLATEAU...TRANS PECOS...
AND WESTERN PERMIAN BASIN AS OF 11 AM CDT. WIND SPEEDS ARE HIGHER
IN THE MOUNTAINS. RH VALUES ALREADY IN THE 10-15 PERCENT RANGE
LATE THIS MORNING...AND MOST LOCATIONS WILL FALL INTO SINGLE DIGIT
RH VALUES THIS AFTERNOON. FIRE DANGER WILL REMAIN IN THE EXTREME
CATEGORY TODAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

21
Hazardous weather outlook, Apr 19, 2:25 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CDT TUE APR 19 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
225 PM CDT TUE APR 19 2011 /125 PM MDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF NEAR RECORD TEMPERATURES...VERY LOW RELATIVE
HUMIDITY AND GUSTY WESTERLY WINDS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO SOUTHEAST NEW MEXICO AND MOST OF WEST AND SOUTHWEST
TEXAS THROUGH THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FOR ALL BUT THE PRESIDIO VALLEY UNTIL 10 PM CDT...9 PM MDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO AFFECT THE
GUADALUPE MOUNTAINS AGAIN LATE WEDNESDAY MORNING THROUGH EARLY
WEDNESDAY EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE
GUADALUPE MOUNTAINS WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS
WILL ALSO BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...THE
SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN CORRIDOR THURSDAY.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE LOCATIONS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:51 PM CDTFire Weather WatchMAF13 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.